MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER
Model Number 10445
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Vascular Dissection (3160)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an atypical tip tear occurred.Procedure summary: a 14f isleeve introducer sheath was used during a transcatheter aortic valve replacement (tavr) procedure.At the conclusion of the procedure when the 14f isleeve introducer sheath was removed bleeding at the femoral access site occurred.A small femoral artery dissection was suspected.A new dilator and closure device were placed, pressure was applied, and fluoroscopy showed the bleeding resolved.When the 14f isleeve introducer sheath was removed from the patient an atypical tear at the tip of the device was identified with a partially detached flap.Patient status: the patient fully recovered and was discharged.
 
Additional Manufacturer Narrative
H6 component codes updated.H6 evaluation method codes updated.H6 evaluation result codes updated.H6 evaluation conclusion codes updated.Returned device analysis: the 14f isleeve introducer sheath was returned and device analysis was performed by a bsc quality technician.The returned device consisted of a 14f isleeve introducer sheath with the dilator pushed completely through the sheath and protruded from the sheath tip.The device was visually and microscopically evaluated.Two (2) of the three (3) expansion seams were expanded with the tip split at two of these seams.The expanded seams of the 14f isleeve introducer sheath and one of the two tip splits occurred along the seam line and is expected during use of the device, as the seams and tip are designed to expand with use to allow passage of a delivery system and balloon aortic valvuloplasty (bav) catheter; therefore, this is not considered device damage.The second tip split occurred at a different expansion seam and a portion of the sheath tip was torn/split at the transition which created a flap.Additional device tip damage was noted.The 14f isleeve introducer sheath tip was confirmed to be damaged in an atypical manner.A single device photograph was received and reviewed by a bsc quality engineer.The photograph showed the 14f isleeve introducer sheath tip which was torn in an atypical manner.The photograph matched the damage of the returned device.
 
Event or Problem Description
It was reported that an atypical tip tear occurred.A 14f isleeve introducer sheath was used during a transcatheter aortic valve replacement (tavr) procedure.At the conclusion of the procedure when the 14f isleeve introducer sheath was removed bleeding at the femoral access site occurred.A small femoral artery dissection was suspected.A new dilator and closure device were placed, pressure was applied, and fluoroscopy showed the bleeding resolved.When the 14f isleeve introducer sheath was removed from the patient an atypical tear at the tip of the device was identified with a partially detached flap.The patient fully recovered and was discharged.

Brand Name
ISLEEVE 14F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21277610
Report Number2124215-2025-01734
Device Sequence Number9320553
Product Code DYB
UDI-Device Identifier08714729950660
UDI-Public08714729950660
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Model Number10445
Device Catalogue Number10445
Device Lot Number0033908919
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale